Alert archive / Wyoming / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 250, NWS Cheyenne, WY

July 23, 2025Converse County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 23, 2025, 3:06 PM MDT for Converse County, Wyoming. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 23, 2025, 3:06 PM MDT (21:06 UTC)
Expired
Jul 23, 2025, 3:45 PM MDT
In force
39 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Converse County, WY

The radar

The Cheyenne radar (KCYS), 210 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 1:34 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.1 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2025-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 429 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2025-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
429 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1158 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:45 PM MDT, 21 minutes earlier. Its key messages:

  • Cooler conditions alongside widespread showers and thunderstorms expected today and tomorrow.
  • Warming and drying trend then expected to end the week and last through the beginning of next week.
Area forecast discussion, Jul 23, 2:45 PM MDT, 21 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
245 PM MDT Wed Jul 23 2025

.KEY MESSAGES...

- Cooler conditions alongside widespread showers and
  thunderstorms expected today and tomorrow.

- Warming and drying trend then expected to end the week and
  last through the beginning of next week.

&&

.SHORT TERM /THROUGH FRIDAY/...
Issued at 142 PM MDT Wed Jul 23 2025

Areas of showers and thunderstorms ongoing this afternoon across
the region with a few stronger cells noted and some severe
thunderstorms seen for neighboring CWA's to the north and east.
A severe thunderstorm watch is currently out for our northern
counties of Converse and Niobrara lasting through 8 PM this
evening. Mesoanalysis indicates favorable wind shear alongside
higher pockets of instability just north of the CWA in the bulk
of the severe watch, and this is where the best chance for
stronger to severe thunderstorms will be. Some stronger
instability is noted in southern portions of the Nebraska
Panhandle as well, but expecting that moderate to locally heavy
rainfall will be the primary hazard here. PWAT values across the
region ranging from 0.8-1.5 inches will contribute to widespread
moderate to heavy rainfall, and the strongest values do lie in
the eastern Nebraska Panhandle where moderate to heavy rain
occurred yesterday, so this area in particular will need to be
monitored for localized flooding.

Overnight we should see activity wane and exit the region, but
the front will continue to linger across Colorado into southern
Wyoming tomorrow and this alongside a passing shortwave should
fuel another round of showers and thunderstorms widespread
across the area. Once again favorable conditions will produce a
marginal risk from the I-25 corridor eastwards, and lingering
moisture with PWAT values exceeding an inch again could allow
for localized flooding. Temperatures meanwhile should still
remain on the cooler side with highs in the 70's to 80's, but
much of our northern and eastern zones will see a slight warmup
as cloud cover will relax and allow sunshine to return, a
precursor to our weekend warmup.

&&

.Previous LONG TERM /FRIDAY THROUGH TUESDAY/...
Issued at 140 AM MDT Wed Jul 23 2025

Saturday...The warming and drying trend continues under southwest
flow aloft. With a drier airmass, and 700 mb temperatures near 16
Celsius, the day looks dry, with maximum temperatures from the upper
80s to upper 90s.

Sunday...500 mb heights rise even more to 5940 meters, and with 700
mb temperatures near 18 Celsius, high temperatures will warm a few
more degrees at most locations. Continued dry with limited low and
mid level moisture.

Monday...Ridging aloft remains entrenched across the region,
producing another hot day with highs in the 90s to near 100 degrees.

Tuesday...We may see another influx of monsoonal moisture, with
scattered showers and thunderstorms in the afternoon and evening.
With more cloud cover and precipitation coverage, maximum
temperatures will be a bit cooler, though still in the mid 80s to
lower 90s.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1149 AM MDT Wed Jul 23 2025

Mostly VFR conditions expected over the next 24 hours. We may
see brief periods of MVFR or lower from showers and
thunderstorms today, expected during the afternoon and evening
and possible for all sites. Winds may also become breezy to
gusty and variable with any storms directly over or passing
nearby. Overall prevailing winds outside of storms expected
from a northerly to northeasterly direction with speeds 10-20
knots and gusts around 25 mph. Winds should lessen overnight and
become light and variable at many sites while cloud decks stay
around mid-level, outside of KCYS/KSNY where some lower decks
may be possible. Have kept a mention of scattered clouds at this
level in the forecast for now, but may need to introduce MVFR
or lower CIGs in future updates.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.

&&

SHORT TERM...CG
LONG TERM...RUBIN
AVIATION...CG
Hazardous weather outlook, Jul 23, 2:57 PM MDT, 9 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
257 PM MDT Wed Jul 23 2025

NEZ002-003-019>021-054-055-095-096-WYZ101>119-242100-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
257 PM MDT Wed Jul 23 2025

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

- Cooler conditions alongside widespread showers and
  thunderstorms expected today and tomorrow.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

- Warming and drying trend then expected to end the week and
  last through the beginning of next week.

- Very low afternoon RH values with breezy winds could contribute
  to critical fire weather conditions late in the week through the
  beginning of next week.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jul 23, 2:44 PM MDT, 22 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
244 PM MDT Wed Jul 23 2025

WYZ106-110-115-116-232115-
South Laramie Range WY-
Central Laramie Range and Southwest Platte County WY-
North Snowy Range Foothills WY-Laramie Valley WY-
244 PM MDT Wed Jul 23 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN ALBANY AND
SOUTHWESTERN PLATTE COUNTIES THROUGH 315 PM MDT...

At 243 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Sybille Canyon to 6 miles
north of Antelope Buttes to 7 miles northeast of Wild Horse Ranch.
Movement was east at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Antelope Buttes, Rogers Canyon, Baldy Peak, Sybille Canyon, Laramie
Regional Airport, and Wild Horse Ranch.

This includes Interstate 80 in Wyoming between mile markers 295 and
309.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rain is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4177 10527 4147 10539 4126 10577 4133 10605
      4151 10569 4177 10559
TIME...MOT...LOC 2043Z 281DEG 15KT 4169 10552 4150 10560 4136 10587

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Fuller

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 10:07 PM MDTSpecial Weather StatementCYSNiobrara38 min
Jul 22, 10:23 PM MDTSevere Thunderstorm WarningCYSConverse37 min
Jul 22, 10:53 PM MDTSpecial Weather StatementCYSNiobrara52 min
Jul 23, 2:44 PM MDTSpecial Weather StatementCYSAlbany31 min
Jul 23, 3:17 PM MDTSpecial Weather StatementCYSAlbany28 min
Jul 23, 3:45 PM MDTSpecial Weather StatementCYSLaramie30 min
Jul 23, 4:25 PM MDTSpecial Weather StatementCYSLaramie50 min
Jul 23, 4:37 PM MDTSpecial Weather StatementCYSLaramie23 min
Jul 23, 4:57 PM MDTSpecial Weather StatementCYSNiobrara48 min
Jul 23, 5:06 PM MDTFlash Flood WarningCYSLaramie77 min
Jul 23, 5:33 PM MDTAreal Flood AdvisoryCYSLaramie94 min
Jul 23, 5:51 PM MDTSpecial Weather StatementCYSGoshen39 min
Jul 22, 6:05 PM MDTSpecial Weather StatementCYSBox Butte25 min
Jul 22, 6:23 PM MDTSpecial Weather StatementCYSCheyenne37 min
Jul 22, 6:45 PM MDTSpecial Weather StatementCYSBox Butte30 min
Jul 22, 6:57 PM MDTSpecial Weather StatementCYSCheyenne33 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.